It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-02-2003, 01:02 PM   #1
Senior Veteran
(female)
 
Join Date: Jun 2002
Posts: 1,601
daylight568 HB User
Question SPIRO USERS

Has anyone that takes or that has ever taken Spironolactone experienced growth in their chest? I know one of the side effects for men was an increase in their chest but I never read anywhere that it could cause this in woman.Anyway,it seems my chest has gotten a lot bigger and I was wondering if this could be caused by the Spiro or maybe all the Marie Callander pot pies I've been eating .I know some food can be loaded with hormones so I was just wondering.

 
Sponsors Lightbulb
   
Old 06-02-2003, 02:01 PM   #2
Senior Veteran
 
Join Date: Apr 2003
Posts: 557
micheguns HB User
Post

hi D.,
i start spiro on thursday and don't know all the side effects...i also start estrogen too. I am a girl who is just naturally low in the female hormones and have increadibly oily skin and acne. Do you think these will help me? what are your experiences with spiro? what is your routine?

 
Sponsors Lightbulb
   
Old 06-02-2003, 02:23 PM   #3
Junior Member
 
Join Date: May 2003
Posts: 28
Lnjsph HB User
Post

Hey can guys take this medicine, dont know much about it, please explain this antibiotic to me. Thanks

 
Old 06-02-2003, 02:54 PM   #4
Senior Veteran
(female)
 
Join Date: Jun 2002
Posts: 1,601
daylight568 HB User
Post

Quote:
Originally posted by micheguns:
hi D.,
i start spiro on thursday and don't know all the side effects...i also start estrogen too. I am a girl who is just naturally low in the female hormones and have increadibly oily skin and acne. Do you think these will help me? what are your experiences with spiro? what is your routine?

I don't know what my levels of femele hormones are but I have always had next to nothing in the top area so that could be due to lack of estrogen and since I had a lack of estrogen I'm guessing that could cause a lack of progesterone which could have caused the bad PMS I was getting.I'm guessing that my testosterone level was high since I had oily skin and acne that was worse during the times when my body was producing more progesterone .I can assume that my body was converting too much of it into testosterome which also explains my high sex drive.I don't know why I make so much testosterone though but it was causing me to breakout.Spirolactone helped me 100%.This past month has gone incredibly well.Not one zit,no spotting, no PMS ,no cramping.I use to always have PMS so this is great.I did add Dry Vitamin E and Dry Vitamin A and a B-50 vitamin to my vitamin regime so maybe thats what helped my PMS,I don't know.My experience with Spiro is this. The first month I experienced a lack of thirst which caused me to drink less which resulted in my kidneys or bladder getting irritated.Once I made a greater effort to drink more I have since never had a problem with that.My first month I didn't spot.My second month was a bloody nightmare,lol, and my 3rd month no spotting.Those are the only side effects I experienced other than a thickening of hair on my legs which went after I decreased my dose to 100 mg. a day.

I have no idea whether it will help you are not but I would say the chances that it will are pretty good.

My routine.I wash my face once or twice a day with Dr.Bronners lavender bar soap.Afterwards I apply a calming toner then either tree tea oil,or Chamomile, or Cypress oil,or Copperpeptide serum, or Vitamin K and Willowherb serum ,whatever strikes my fancy that day. .Usually its only just one of the above then afterwards I apply my Skinoren(Azelez).I really only need my toner and Skinoren now since most all of my scars are gone.But I do still have a few faint scars left so I'm just using all my serums and oils up so they doesn't go to waste.

I take 100mg. Spiro once a day with a big meal.
I also take Dry Vitamin E and Dry Vitamin A and a B-50 ,selenium,MSM
At evening I take Calcium,boron,MSM,lutein,(sometimes bilberry),acidolphilis.

Occasionally I take an herbal Colon Clenz.
Also occasionally I take Milk Thistle,RedClover,and Cranberry supplements.

 
Old 06-02-2003, 03:35 PM   #5
Senior Veteran
(female)
 
Join Date: Jun 2002
Posts: 1,601
daylight568 HB User
Post

I wish my original post had shown up the first time.I just spent a half hour rewriting the above post for nothing! LOL! http://www.healthboards.com/ubb/dizzy.gif

[This message has been edited by dsheldon3 (edited 06-02-2003).]

 
Old 06-02-2003, 03:54 PM   #6
Senior Veteran
(female)
 
Join Date: Jun 2002
Posts: 1,601
daylight568 HB User
Post

Quote:
Originally posted by Lnjsph:
Hey can guys take this medicine, dont know much about it, please explain this antibiotic to me. Thanks
Its not an antibiotic,its a diuretic.Ya, you can take it if you don't mind gaining breasts,losing your sex drive,and being impotent.I don't think you could ever get a Derm to prescribe it to you for acne though.

 
Old 06-02-2003, 05:22 PM   #7
Senior Veteran
 
Join Date: Apr 2003
Posts: 557
micheguns HB User
Wink

Hey D.,
thank you soooooo much for responding.....i too am small up top (hehe)...anyway, I do hope it helps..right now i am on tazorac cream too which is dreaded and i am peeling, breaking out, etc.. I just need some peace because i have red marks, scars, and pimples everywhere...i just want this nightmare to be over...right now i use clindagel in the morning and tazorac at night, i wash with cetaphil norm/oily skin and put neostrata oil free lotion/spf15 on in the morning too. I don't know what else to do but sit here and be miserable. Glad to here spiro is working for you (sorry about the post not getting posted the first time)...you are a doll for responding...would you mind helping with questions in the future? Do you get an initial break out or does it automatically help with the oil?
take care,
-M

 
Old 06-02-2003, 05:36 PM   #8
Senior Veteran
(female)
 
Join Date: Jun 2002
Posts: 1,601
daylight568 HB User
Post

You only have the normal breakouts till the Spiro kicks in.Once the Spiro kicks in, depending on the dose you take it can take anywhere from 2-3 weeks before you see the oil decrease.With the decrease of oil will also come less and less breakouts till there will be no more breakouts and then you can concentrate on healing the scars up.

 
Old 06-02-2003, 07:28 PM   #9
Senior Veteran
 
Join Date: Apr 2003
Posts: 557
micheguns HB User
Post

gee i hope you are right...i will be taking 100mg a day (1 pill) and i don;t know if i will continue with dynacin(i am also taking that right now)....i am just super oily during the day (i blot 50 times no joke) and then dry on top of that......i give up ugh!!!

 
Old 06-02-2003, 08:06 PM   #10
Senior Veteran
(female)
 
Join Date: Jun 2002
Posts: 1,601
daylight568 HB User
Post

Ya, I use to have to blot my face 50 times a day too.Now I don't even do it once!Its so nice not having to worry about all that oil sitting there shining on my face looking like I just smothered baby oil on it or something.

 
Old 06-04-2003, 09:53 AM   #11
Newbie
 
Join Date: Feb 2003
Posts: 8
32flavorsANDthensum HB User
Question

does the oil come back after you are done with spiro??? and also is this drug like accutane, where you can't get facials or anything until like 6 months afterward?? do you have to take blood tests?

 
Old 06-04-2003, 09:58 AM   #12
Senior Veteran
(female)
 
Join Date: Jun 2002
Posts: 1,601
daylight568 HB User
Post

Quote:
Originally posted by 32flavorsANDthensum:
does the oil come back after you are done with spiro??? and also is this drug like accutane, where you can't get facials or anything until like 6 months afterward?? do you have to take blood tests?
You don't "get done" taking Spiro unless you want to risk the acne comming back.Most likely the oil will come back when discontinuing use.Spiro does not have as bad of side effects as Accutane.You can still get facials.Ya, your suppose to get blood tests periodically.

 
Old 06-04-2003, 10:02 AM   #13
Senior Veteran
(female)
 
Join Date: Jun 2002
Posts: 1,601
daylight568 HB User
Post

So, I gather that no other Spiro users have noticed an expansion in their upper region from taking Spiro.I guess maybe it is the Marie Callenders then.Will have to stock up on those!

 
Old 06-04-2003, 11:57 AM   #14
Inactive
 
Join Date: Dec 2002
Posts: 145
Sahuja HB User
Talking

I have experienced some boob expansion with Spiro also. I am not complaining though !!

 
Old 06-04-2003, 12:09 PM   #15
Senior Veteran
 
Join Date: Apr 2003
Posts: 557
micheguns HB User
Post

whoopie for bigger boobs! 2 more days till i start spiro!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Aldactone/Spiro users: A quick POLL kc_sunshine101 Acne 39 01-30-2010 11:12 PM
Question about taking Spiro and Yaz together... CaliGirlie Acne 3 01-02-2010 03:23 PM
Question for all spiro users... thick skin Acne 14 06-23-2006 05:00 PM
Yay, I got Spiro!!! HarajukuGurl2005 Acne 2 10-01-2005 10:04 PM
Calling all Spiro users ... bbbsq11 Acne 10 08-18-2004 09:03 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:18 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!